Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Reduced heartbeat of fetus and sharp abdominal pain - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Pregnancy
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   Hi
Doctor :  
How can i help you?
User :   i just found out that i am 5 weeks pregnant and that i am having sharp abdominal pains, is this normal?
Doctor :  
it is some times normal
User :   I went to the hospital and they told me that the babies heartbeat is 98 bpm but it should be 170 bpm.
User :   I am also sick all of the time not just morning sickness, it is hard for me to eat anything without taking a prescription naseau pill
Doctor :  
User :   I cannot take the prenatal vitamins because they make it worse
User :   So i guess my question i going to miscarry? oh yeah i also have type o neg blood too.
Doctor :   ok

User :   I take dilatin for seizures to
Doctor :   ok
User :   wow i sound like a mess
User :   so do run a high risk of miscarring?
Doctor :   what did your doc say?
User :   he had said that it is a possibility due to the heartbeat issue but aside from that nothing else
Doctor :  
yes he is right
Doctor :  
the heart beat is low but can wait for some more days and see how it progress
User :   i have never had a kid before so what can i do not to cause a miscarriage? and why do they happen?
Doctor :  
usually by 7 th to 9th week most of the threatened pregnancies do turn themselves to be normal and continue to progress normal
Doctor :   the causes are many and most of the time the cause is not known
User :   well i do not smoke, or drink but my fiance smokes around me. could second hand smoke cause me to lose my baby?
Doctor :   the passive smoking do have effect on the fetus and it is also one of the cause in reduced heart beat in fetus

Doctor :  
and you are on diltanin for seizures
User :   well that is good to know, as you can tell i am just scared at being a first time mother and while i am looking for a new doctor because mine has gotten too busy i just wanted to make sure that some things were answered for me.
User :   yess i am on dilatin for siezures, will that cause problems because he did not mention anything about it
Doctor :  
diltanin causes effects on the fetus from 18th to 30th day
User :   effects such as?
User :   does it harm my baby?
Doctor :   the diltanin causes neural tube defects in the growing fetus
Doctor :   the good part is it is preventable
User :   what does that mean?
User :   how is it preventable?
Doctor :   meaning you have to tale folate tablets daily
Doctor :  
are you on folate tablets?
User :   i am on 100 mg capsules. take by mouth 3 capsules once daily
User :   that is all i know
User :   i dont know what folate tablets are
Doctor :   ok
Doctor :  
since you are in 5th week it is the time you have to start the folate tablets to prevent the neural tube defects caused by the diltanin tablet
User :   oh ok.
User :   beings that it is hard for me to eat anything because i am sick all day long will that cause problems with the fetus
Doctor :   you have morning sickness right
User :   no i have sickness all day long, i have recently lost 5-10 lbs because i cannot eat anything, when i do eat.....i get sick immediately, it takes everything in me to try and keep food down.
Doctor :  
Doctor :  
this is also one of the reason why the baby has reduced heart rate
User :   my doctor gave me a prescription for promethazine for naseua and said that it will help me
Doctor :  
from when you have this nausea?
User :   from the time that i wake up usually until i fall asleep. sometimes i will wake up in the middle of the night with sharp pains in my lower abdomin and then it will go away.
User :   i have been this way for about 2 weeks now
Doctor :  
so this is associated with pregnancy and it is called morning sickness
Doctor :  
to be more specific
Doctor :  
hyperemesis gravidareum
User :   now that term i am familiar with
Doctor :  
User :   so what can i do to prevent this because i am miserable. It is hard for me to go to the bathroom because there is almost nothing in my system
Doctor :   vomiting is quite common and the cause is pregnancy itself

Doctor :  
the main objective of the treatment is to prevent dehydration of mother
User :   ok
Doctor :  
drugs wont help in this condition
Doctor :  
so the treatment is to stop orally and to give IV fluids
User :   if i take the promethazine it makes me so tired that i cannot function all i want to do is sleep
Doctor :   ok

Doctor :  
as i mentioned drugs will not help much in this condition as the cause is pregnancy
User :   ok well i will definately try to stay hydrated and i really appreciate you answering all of my questions, you were very helpful. I do have one last question...... Is promethazine ok for me to take because i am pregnant
Doctor :  
it has no proven effects on the growing fetus so it is a safe drug
Doctor :  
please fill the feed back form
User :   you are wonderful thank you sooooooo much, i appreciate it!
Doctor :   is there any thing else i can help you with

User :   no that is everything thank you
User :   have a good day
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor